Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 44, NWS Riverton, WY

August 4, 2004Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Aug 4, 2004, 6:06 PM MDT for Fremont County, Wyoming. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2004, 6:06 PM MDT (00:06 UTC)
Expired
Aug 4, 2004, 7:00 PM MDT
In force
54 min
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:01 PM MDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 4, 3:01 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
301 PM MDT WED AUG 4 2004

.TONIGHT THROUGH FRIDAY NIGHT...
THUNDERSTORMS STARTED EARLY THIS MORNING AND HAVE CONTINUED TO
SPREAD NORTHEAST ACROSS THE AREA.  FIRST BATCH HIT SOUTHWEST WYOMING
AND THEN DIED ON THE WIND RIVER MOUNTAINS.  SECOND BATCH FIRED OFF
OF WEST SIDE OF YELLOWSTONE NP AND REDEVELOPED ALONG THE EAST
SLOPES OF THE ABSAROKA MOUNTAINS AND HAVE BECOME MORE WIDESPREAD
ACROSS THE BIG HORN BASIN.  NEXT BATCH FORMING OVER THE UINTA
MOUNTAINS IN NORTHERN UTAH ARE SPREADING ACROSS SWEETWATER COUNTY
WITH MORE RANDOM DEVELOPMENT DEVELOPING OVER THE WESTERN MOUNTAINS...
JOHNSON AND NATRONA COUNTIES.  LOW LEVEL MOISTURE HARD TO GET RID OF
EVEN WITH RELATIVELY DRY AIR ALOFT.  THUNDERSTORMS WERE CLEARLY NOT
THERMALLY DRIVEN BEING FULLY DEVELOPED OVER THE SOUTHWEST AT 7 AM.
SHIFTED THE THUNDERSTORMS OVER NORTHERN AND EASTERN ARES TONIGHT.
UPPER LEVEL LOW PRESSURE TROUGH ALONG THE WEST COAST WITH SOUTHWEST
FLOW INTO WESTERN AND CENTRAL WYOMING.  TROUGH KEEPS KICKING OUT
WEAK SHORT WAVE TROUGHS IN THE SOUTHWEST FLOW AND BRINGING
INCREASED MID AND UPPER LEVEL MOISTURE.  MODELS DOING A VERY POOR
JOB WITH THE CONVECTION...LARGELY BECAUSE THE THUNDERSTORMS ARE
BEING SUPPLIED BY LOW LEVEL MOISTURE AND BELIEVE MODELS HAVE POOR
HANDLE ON THE MOISTURE.  HAVE INCREASED CHANCE FOR THUNDERSTORMS
AGAIN IN THE WEST AND SOUTH FOR THURSDAY AND SPREAD THUNDERSTORMS
NORTH AND EAST ACROSS THE AREA IN THE LATE AFTERNOON AND EVENING
THURSDAY.  ADDED THUNDERSTORMS ON FRIDAY MOST AREAS EXPECTING
THUNDERSTORMS TO DEVELOP EARLIER AND SHIFT EAST FASTER AS STRONGER
SHORT WAVE TROUGH MOVES THROUGH AND MOISTURE DECREASES
SIGNIFICANTLY BEHIND THE TROUGH.  CANADIAN COLD FRONT PUSHES SOUTH
INTO THE NORTH AND EAST FRIDAY NIGHT.  OVERALL NOT MUCH CHANGE MADE
TO TEMPERATURES THROUGH FRIDAY NIGHT.

.SATURDAY THROUGH WEDNESDAY...
EXTENDED HEAT WAVE HAS BEEN CANCELED. QUITE A BIT OF CHANGES MADE
DURING THIS TIME FRAME. MEDIUM RANGE GUIDANCE SHOWING SOME
CONSISTENCY WITH CHANGING PATTERN FOR THE WEEKEND. STRONG SHORT WAVE
ENERGY MOVING ACROSS MONTANA ON SATURDAY WILL BREAK DOWN THE RIDGE
ACROSS THE AREA. ASSOCIATED SURFACE FRONT PUSHES SOUTH THROUGH AREAS
EAST OF DIVIDE BY SATURDAY NIGHT WITH SOME IMPRESSIVE COOLING FOR
AUGUST...BUT CONSISTENT FOR THIS SUMMER. HAVE DUMPED TEMPERATURES
SOME 10 DEGREES EAST OF DIVIDE FOR WEEKEND. GOOD UPPER LEVEL DYNAMICS
WITH SYSTEM SHOULD SUPPORT INCREASED PRECIPITATION CHANCES FOR THE
NORTHEAST HALF OF AREA BY LATE SATURDAY.  RIDGE AXIS FORECAST TO
REBUILD JUST WEST OF AREA WITH NORTHWEST FLOW PREVAILING INTO EARLY
NEXT WEEK. THIS WILL MAINTAIN BELOW NORMAL TEMPERATURES THROUGH
PERIOD.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

C.BAKER/FRIEDERS
Hazardous weather outlook, Aug 4, 2:14 AM MDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
214 AM MDT WED AUG 4 2004

WYZ001>020-022>030-051200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
214 AM MDT WED AUG 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
EVENING...MAINLY ACROSS THE SOUTH AND WEST. THESE STORMS WILL PRODUCE
LITTLE RAINFALL BUT COULD PRODUCE WIND GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN INCREASE IN MONSOONAL MOISTURE ON THURSDAY WILL RESULT IN
ISOLATED LATE DAY THUNDERSTORMS ACROSS THE ENTIRE AREA. MOST STORMS
WILL HAVE GUSTY WINDS AND LITTLE RAINFALL BUT ONE OR TWO STORMS
COULD BE STRONGER WITH SMALL HAIL AND BRIEF HEAVY RAIN. VERY WARM TO
HOT CONDITIONS WILL PREVAIL OVER WEST AND CENTRAL WYOMING THURSDAY
AND FRIDAY INCREASING THE FIRE DANGER BUT COOLER WEATHER IS NOW
EXPECTED TO ARRIVE OVER THE WEEKEND. TEMPERATURES WILL DROP AS MUCH
AS 10 TO 15 DEGREES BY SUNDAY ALONG WITH HIGHER RELATIVE HUMIDITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS FROM
THUNDERSTORMS OVER 50 MPH THIS AFTERNOON OR EVENING.

SKRBAC

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:45 PM MDTSevere Thunderstorm WarningRIWPark60 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.